Mental Health Home > Ginseng Overdose
If you take too much ginseng, overdose symptoms will most likely be the usual side effects of the supplement. Some of these potential symptoms include low or high blood pressure, a rapid heart rate, and heart palpitations. At this time, it is not known how to best treat a ginseng overdose, but treatment may involve certain medications, "pumping the stomach," or supportive care.
- A rapid heart rate (tachycardia)
- Feelings of a rapidly or forcefully beating heart (known as heart palpitations)
- Low blood sugar (hypoglycemia)
- Low blood pressure (hypotension) or high blood pressure (hypertension)
- Unusual, excessive behavior (such as irresponsible spending or sexual activity), known as mania
- Signs of impaired blood clotting, such as:
- Easy bruising
- Bleeding that is slow to stop
- Black, tarry stools, bright red blood in the stool, or vomiting of blood (signs of gastrointestinal bleeding)
- Signs of a hemorrhagic stroke (bleeding in the brain), such as vision or speech changes, weakness or numbness in an arm or leg, or a severe headache.